MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME INSERTER SHAFT; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC VIPER PRIME INSERTER SHAFT; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 286750031
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6 investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the star driver tip was slightly stripped.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A complete functional test can not be performed without mating device.It is not possible to confirm though visual inspection the functionality issue reported.Therefore, the reported inability to retain mating device can not be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the viper prime inserter shaft would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for viper prime inserter shaft was conducted identifying that lot number mf4440501 was released in one batch ¿ batch1: lot qty of (b)(4) units were released on jul 26, 2021 with no discrepancies.Supplier: metal craft machine & engineering as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.
 
Event or Problem Description
It was reported that preoperatively it was mentioned that the screws cannot be attached to the instrument.There was no patient harm.Screw on the screwdriver could hardly be moved, so the screw could not be fitted.

Brand Name
VIPER PRIME INSERTER SHAFT
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22795874
Report Number1526439-2025-00995
Device Sequence Number8789301
Product Code NKB
UDI-Device Identifier10705034507583
UDI-Public(01)10705034507583(10)MF4440501
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750031
Device Lot NumberMF4440501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown